Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 11, NWS Corpus Christi, TX

May 29, 20176 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 29, 2017, 8:35 AM CDT for 6 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 29, 2017, 8:35 AM CDT (13:35 UTC)
Expired
May 29, 2017, 11:23 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS74 KCRP 291335
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
835 AM CDT Mon May 29 2017

...STRONG WINDS OCCURRING BEHIND THE STORM COMPLEX THIS 
MORNING...

.As the atmosphere continues to adjust from the complex of storms
which moved through the area this morning, strong gusty winds will
occur through late morning. Winds will taper off by noon. 

TXZ242>247-291700-
/O.NEW.KCRP.WI.Y.0011.170529T1335Z-170529T1700Z/
Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, 
Woodsboro, and Port Lavaca
835 AM CDT Mon May 29 2017

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect until noon CDT today. 

* TIMING...Through late morning. 

* WINDS...East at 20 to 35 mph with gusts around 50 mph possible. 


* IMPACTS...Motorists in high profile vehicles may experience 
  hazardous driving conditions, and workers at higher elevations 
  at construction sites may experience much stronger wind. 
  Further, residents in the advisory area should watch out for 
  objects that can be blown about by the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

GW/TE
1 follow-up statement
532 
WWUS74 KCRP 291623 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1123 AM CDT Mon May 29 2017

...WINDS HAVE DECREASED...

.The atmosphere has adjusted from the complex of storms which
moved trough South Texas early this morning. Thus, the Wind
Advisory has been cancelled. 

TXZ242>247-291730-
/O.CAN.KCRP.WI.Y.0011.000000T0000Z-170529T1700Z/
Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, 
Woodsboro, and Port Lavaca
1123 AM CDT Mon May 29 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Wind Advisory for the counties of Kleberg, Nueces, San Patricio, 
Aransas, Refugio, and Calhoun. 

The atmosphere has adjusted from the complex of storms which
moved trough South Texas early this morning. Thus, the Wind
Advisory has been cancelled.

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 29, 6:09 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 29, 6:09 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
609 AM CDT Mon May 29 2017

.DISCUSSION...12z Aviation Discussion is below synoptic
discussion.

Have cancelled the Flash Flood Watch as heavy rain has shifted
east off the coast. Light rain over the watch area continues to
diminish in areal coverage and additional intense rainfall is not
anticipated. Thus...the Flash Flood Watch was cancelled.

&&

.AVIATION...Back edge of large precip shield should be east of
KCRP/KALI by start of TAF period...and east of KVCT by mid mrng.
KLRD to remain dry this mrng. Only iso to perhaps sct SHRA/TSRA
possible this aftn across the region...but areal coverage xpctd
to be too sparse to mention in TAFs. Generally VFR CIGs today
with brief periods of MVFR CIGs possible. Better chances of MVFR
CIGs occrng by late in the TAF period. Weak ESErly sfc winds...vrb
at times.

&&

.PREVIOUS DISCUSSION... /Issued 429 AM CDT Mon May 29 2017/

SHORT TERM (Today though Tonight)...

An intense MCS /and prolific lightning producer/ has pushed off
the Middle/Lower TX Coast as of writing with post event light to
moderate rain occurring in its wake. The nocturnal MCS has worked
over the atmosphere pretty good and this should limit much in the
way of convective development today. Ongoing light/moderate rain
should continue to gradually dissipate through the rest of the
night.

A weak quasi-stationary boundary is currently draped along the
northern edge of the CWA this morning...and is prog to drift NW
through the day. With the boundary remaining north of the
area...and moisture depth remaining high...an isolated to perhaps
scattering of showers and thunderstorms in the afternoon cannot be
ruled out...but coverage should generally by limited today.

Lack of any significant forcing aloft...and boundary remaining NW
of the CWA...should limit much /if any/ precip development
tonight.

Max temps today are very tricky and current fcst values may be too
low if some clearing occurs during the day.

Note: Flash Flood Watch may be cancelled early once steadier rains
dissipate further.

LONG TERM (Tuesday through Sunday)...

The potential for unsettled weather may continue into the
extended part of the forecast. Moisture decreases slightly on
Tuesday but daytime heating may be enough to generate isolated to
scattered convection. By Wednesday, a shortwave trough will move
out of Mexico and then into the Southern Plains by Thursday.
Moisture improves further on Wednesday with PW values climbing
around 1.8 to 1.9 inches. Chances for showers and storms will
increase again Wednesday into Thursday and will keep 50 to 60 pops
in the forecast for now. Occasional disturbances embedded in
westerly flow aloft will move across the state through the
weekend. Diurnally driven convection will persist Friday through
Sunday and slight to low end end chance pops seem reasonable at
this time. Chances for showers and storms could also be aided by
another frontal boundary late in the period, but there is plenty
of time to sort out those details.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  71  86  72  85  /  40  20  40  30  50
Victoria          82  70  86  71  85  /  30  20  30  30  50
Laredo            84  70  87  71  86  /  30  20  40  30  50
Alice             82  69  87  71  86  /  30  20  40  30  50
Rockport          84  73  84  75  84  /  50  20  40  30  50
Cotulla           85  70  87  72  86  /  30  20  30  30  50
Kingsville        84  71  87  72  86  /  40  20  40  30  50
Navy Corpus       83  74  85  77  84  /  50  20  40  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 29, 5:12 AM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
512 AM CDT Mon May 29 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
512 AM CDT Mon May 29 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

A moderate risk of rip currents will exist today along Gulf-
facing beaches.

A Flash Flood Watch is in effect until 9 AM CDT for Nueces, San
Patricio, Jim Wells, and Kleberg Counties.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A moderate risk of rip currents will exist Tuesday along Gulf-
facing beaches.

Isolated to scattered showers and thunderstorms are possible across
the region through the end of the week. Severe thunderstorms are not
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 29, 3:37 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     MARINE TSTM WIND 4 NNE CORPUS CHRISTI IN 27.83N  97.49W
05/29/2017  M60 MPH          GMZ230             TX   MESONET

            NUECES BAY TCOON SITE MEASURED TSTM GUST OF 52 KTS

&&

EVENT NUMBER CRP1700159

HART
Local storm report, May 29, 3:43 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     FLASH FLOOD      1 NE CORPUS CHRISTI COU 27.71N  97.37W
05/29/2017                   NUECES             TX   EMERGENCY MNGR

            FLOOD WATERS COVERED THE ROADWAYS ALONG SPID AT
            EVERHART AND STAPLES ROADS.

&&

EVENT NUMBER CRP1700160

TMT
Local storm report, May 29, 3:51 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     FLASH FLOOD      4 W FLOUR BLUFF         27.65N  97.37W
05/29/2017                   NUECES             TX   EMERGENCY MNGR

            CIMARRON AND AIRLINE ROADS IMPASSABLE ALONG WITH
            PORTIONS OF RODD FIELD ROAD.

&&

EVENT NUMBER CRP1700161

TMT
Local storm report, May 29, 4:02 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     MARINE TSTM WIND 3 NNW MALAQUITE BEACH   27.48N  97.32W
05/29/2017  M55 MPH          GMZ230             TX   MESONET

            SOUTH BIRD ISLAND TCOON MEASURED A GUST TO 48 KNOTS.

&&

EVENT NUMBER CRP1700162

TMT
Local storm report, May 29, 4:05 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     MARINE TSTM WIND PADRE BALLI PARK        27.58N  97.22W
05/29/2017  M60 MPH          GMZ250             TX   NOS

            BOB HALL PIER MEASURED GUST OF 60 MPH WITH SUSTAINED
            SPEED OF 52 MPH.

&&

EVENT NUMBER CRP1700163

HART
Special weather statement, May 29, 8:09 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
809 AM CDT Mon May 29 2017

TXZ242>247-291515-
Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
Including the cities of Kingsville, Corpus Christi, Portland,
Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio,
Woodsboro, and Port Lavaca
809 AM CDT Mon May 29 2017

...MODERATE TO STRONG WIND THIS MORNING ALONG THE COAST...

A STORM SYSTEM THAT MOVED ACROSS THE AREA EARLIER THIS MORNING HAS
RESULTED IN A MODERATE TO STRONG EASTERLY WIND ALONG THE COASTAL
COUNTIES. WINDS WILL GENERALLY BE 20 TO 25 MPH WITH GUSTS TO
AROUND 35 MPH. THIS IS EXPECTED TO ONLY LAST THROUGH LATE MORNING
WITH WINDS DIMINISHING BY AROUND NOON.

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:03 PM CDTSpecial Weather StatementCRPDimmit42 min
May 28, 7:08 PM CDTSevere Thunderstorm WarningCRPWebb52 min
May 28, 7:50 PM CDTSevere Thunderstorm WarningCRPWebb40 min
May 28, 8:28 PM CDTSevere Thunderstorm WarningCRPWebb27 min
May 28, 8:54 PM CDTAreal Flood AdvisoryCRPWebb2 hr
May 28, 9:16 PM CDTSpecial Weather StatementCRPLa Salle29 min
May 28, 9:54 PM CDTSpecial Weather StatementCRPLa Salle36 min
May 28, 10:29 PM CDTSpecial Weather StatementCRPLa Salle31 min
May 28, 10:30 PM CDTAreal Flood AdvisoryCRPLa Salle2 hr
May 28, 11:00 PM CDTSpecial Weather StatementCRPLa Salle30 min
May 28, 11:16 PM CDTSpecial Weather StatementCRPWebb29 min
May 28, 11:39 PM CDTSevere Thunderstorm WarningCRPWebb51 min
May 28, 11:48 PM CDTAreal Flood AdvisoryCRPWebb117 min
May 29, 12:03 AM CDTSpecial Weather StatementCRPMcMullen27 min
May 29, 12:09 AM CDTSpecial Weather StatementCRPGoliad36 min
May 29, 12:11 AM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 29, 12:29 AM CDTSevere Thunderstorm WarningCRPWebb16 min
May 29, 12:54 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Webb36 min
May 29, 1:17 AM CDTTornado WarningCRPDuval17 min
May 29, 1:23 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg41 min
May 29, 1:33 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells117 min
May 29, 1:38 AM CDTFlash Flood WatchCRPJim Wells, Kleberg, Nueces, San Patricio4 hr
May 29, 1:41 AM CDTSpecial Weather StatementCRPSan Patricio34 min
May 29, 1:50 AM CDTSpecial Weather StatementCRPNueces25 min
May 29, 1:59 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr
May 29, 2:08 AM CDTSpecial Weather StatementCRPJim Wells, Kleberg37 min
May 29, 2:14 AM CDTSpecial Marine WarningCRP61 min
May 29, 2:19 AM CDTFlash Flood WarningCRPNueces3 hr
May 29, 2:19 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces41 min
May 29, 2:26 AM CDTSpecial Weather StatementCRPNueces, San Patricio34 min
May 29, 2:30 AM CDTSpecial Marine WarningCRP60 min
May 29, 2:34 AM CDTFlash Flood WarningCRPKleberg3 hr
May 29, 2:34 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio41 min
May 29, 2:54 AM CDTRiver Flood WarningCRPNueces35 hr
May 29, 2:58 AM CDTSpecial Marine WarningCRP2 hr
May 29, 3:01 AM CDTSpecial Weather StatementCRPKleberg29 min
May 29, 3:11 AM CDTSpecial Marine WarningCRP34 min
May 29, 3:15 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces, San Patricio45 min
May 29, 3:18 AM CDTTornado WarningCRPKleberg27 min
May 29, 3:37 AM CDTSpecial Marine WarningCRP53 min
May 29, 4:16 AM CDTSpecial Marine WarningCRP89 min
May 29, 4:31 AM CDTSpecial Marine WarningCRP59 min
May 29, 5:15 AM CDTAreal Flood WarningCRPNueces2 hr
May 29, 5:42 AM CDTSpecial Marine WarningCRP63 min
May 29, 7:56 AM CDTSmall Craft AdvisoryCRP42 min
May 29, 8:38 AM CDTGale WarningCRP2 hr
May 29, 8:38 AM CDTSmall Craft AdvisoryCRP7 hr
May 29, 9:02 AM CDTCoastal Flood WarningCRPAransas, Calhoun, Kleberg, Nueces4 hr
May 29, 9:02 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces9 hr
May 29, 11:23 AM CDTGale WarningCRP97 min
May 29, 11:23 AM CDTSmall Craft AdvisoryCRP4 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.